MAUDE Adverse Event Report: COOK INC HIGH PRESSURE BRAIDED CONNECTING TUBE

COOK INC HIGH PRESSURE BRAIDED CONNECTING TUBE
Model Number G00060
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dtl.Pma/510(k) number = exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, air leakage occurred from a high pressure braided connecting tube during a percutaneous transhepatic biliary drainage procedure.No additional information has been provided.No patient adverse effects have been reported.Additional information regarding event details and patient outcome has been requested but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: event.B5: it was reported the hospital cannot provide patient demographic or medical history information.The complaint device leaked at the portion of the valve which contacted the ultrathane catheter.The leak was detected after insertion into the patient's body.It was found while confirming placement.The procedure was able to be completed using the ultrathane catheter which had contact with the complaint device.Investigation evaluation.A review of the dimensional verification, complaint history, device history record, documentation, drawing instructions for use (ifu), manufactures instructions, quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device revealed that it was occlude with biomatter.A wire was passed through to remove the occlusion.Then as a part of the functional test, a syringe was attached and water was passed through the device with no issues.Hemostat was used to close the tube and no leakage could be detected.Hemostat marks were made at 2.5cm from the female end.No other damage was noted, and the reported failure could not be replicated.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established as we were unable to verify the reported failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Please see h10 for additional information.

Brand Name
HIGH PRESSURE BRAIDED CONNECTING TUBE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8151089
Report Number1820334-2018-03501
Device Sequence Number1721400
Product Code DTL
UDI-Device Identifier00827002000605
UDI-Public(01)00827002000605(17)210716(10)9021243
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2021
Device Model NumberG00060
Device Catalogue NumberHPCT8.8-120-M-FM
Device Lot Number9021243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1